Alert archive / Texas / Special Weather Statements in 2018
Special Weather Statement, NWS El Paso, TX
NWS El Paso, TX issued this special weather statement at Aug 8, 2018, 6:49 PM MDT for El Paso County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2018, 6:49 PM MDT (00:49 UTC)
- Expired
- Aug 8, 2018, 7:30 PM MDT
- In force
- 41 min
- Issued by
- NWS El Paso, TX
County El Paso County, TX
The radar
The El Paso radar (KEPZ), 15 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 0.8 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 194 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 3219 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
111
WWUS84 KEPZ 090049
SPSEPZ
Special Weather Statement
National Weather Service El Paso TX
649 PM MDT WED AUG 8 2018
NMZ411-TXZ418-419-090130-
Southern Dona Ana County/Mesilla Valley NM-
Eastern/Central El Paso County TX-Western El Paso County TX-
649 PM MDT WED AUG 8 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DONA ANA AND
NORTHWESTERN EL PASO COUNTIES UNTIL 730 PM MDT...
At 647 PM MDT, Doppler radar was tracking strong thunderstorms
moving slowly around El Paso and Santa Teresa.
Pea size hail and winds in excess of 50 mph with blowing dust will be
possible with these storms.
Locations impacted include...
Westway, Santa Teresa, Vinton, Anthony, Sunland Park, Union Pacific
Intermodal Terminal, Central El Paso, West El Paso, Franklin
Mountains State Park, Canutillo, La Union, Fort Bliss and Northeast
El Paso.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
&&
LAT...LON 3175 10650 3178 10653 3179 10682 3200 10683
3200 10646 3175 10643 3176 10646 3175 10647
TIME...MOT...LOC 0047Z 240DEG 49KT 3193 10647
$$
ROGASHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this special weather statement went out at Aug 8, 2:15 PM MDT, 4 hours 34 minutes earlier.
Area forecast discussion, Aug 8, 2:15 PM MDT, 4 hours 34 minutes before
Area Forecast Discussion National Weather Service El Paso Tx/Santa Teresa NM 215 PM MDT Wed Aug 8 2018 .SYNOPSIS... Moisture will be on the increase over the next several days as high pressure pulls away from the region. Temperatures will be on a significant downward trend as clouds and storms increase across the Borderland. Deep moisture, slow-moving storms, and wider storm coverage will mean increased chances for significant rainfall across the entire area Thursday through Saturday. Heavy rain and localized flooding are possible. Drier air moves back in to warm temperatures and reduce storms by Sunday. && .DISCUSSION... As we stated yesterday, today is the "Transition Day". The upper ridge over the region is retreating far to the NW and will recenter over NV late today. An extension of the ridge will remain over our region this afternoon but in it's weaker state it won't have near the limiting effect on storm development as it has in past days. In addition there an influx in moisture into to the CWFA overnight from a low- level surge from the E and SW. PWATs and dewpoints are up today over yesterday, leading to a more unstable profile over the area. In response we are seeing more widespread development in storms across the region this afternoon. As was the case yesterday, today's storms are slow- movers. Thus potential for heavy rain and local flash flooding. In addition, prog soundings show a deep inverted "V" signature which will promote strong outflow winds this evening. Thursday through Saturday the upper ridge will be offset from our region and a trough will be dropping south out of the northern plains. A weak backdoor front also moves in and stalls over our far eastern zones. With additional moisture moving in, increased instability and more dynamics the potential for showers and storms will be on the increase. Storm motion Thursday will be near zero, and not much better Friday and Saturday. With a deep moisture profile and better instability, rainfall rates are expected to be high. Slow storm motion will allow those heavy rains to park over a location for extended durations, thus flash flooding will be possible. Lower heights, more moisture, more clouds, and more rain will keep temperatures significantly cooler during this period. Sunday the GFS and ECMWF models show a low developing over the Texas panhandle. The deep northerly flow aloft on the west side of this feature looks to pull in drier continental air and push the more moist air south and east of our region. We won't completely dry out, but it does suggest a significant reduction in storms across the area for Sunday and Monday. Of course with drier air our temperature trend will reverse with warming these days. As next week wears on, the upper high will slowly migrate back toward our region. We will see minor daily gains in moisture and slowly increasing chances for storms. 20-Bird && .AVIATION...Valid 09/00Z-10/00Z...Generally VFR conditions will continue through forecast period with clouds and POP increasing through the entire fcst period. SKY: SCT060-090 SCT-BKN 120-150 SCT- BKN200-250. Isolated TO SCT 3-5SM TSRA BKN060CB til 06Z TSTM WINDS GNLY VRB30G40KTS but potential TO 55MPH PSBL. Aft 06z AREAS OF isold TSRA and SHRA and an increase in SCT TSTM activity aft 18Z. 20-Novlan && .FIRE WEATHER... Moisture content and overall chances for wetting rain will be on the increase into the weekend. High pressure aloft over Az. and NM will slowly retreat to the northwest allowing more subtropical moisture advection into the area from the south and east. Thunderstorms will remain isolated today, increase in coverage a bit on Thursday and then become fairly widespread Friday/Saturday. Rainfall will likely become heavy both days also, with flash flooding a possibility. Thunderstorm chances should start to diminish by later Sunday into Monday of next week. No significant winds expected except near thunderstorms. Temperatures will remain above normal for today but then begin cooling to below normal by the weekend. Min RHs: around 20 percent today lowlands, increasing to 35- 45 percent Fri/Sat; 30s mountains increasing to 45-60 percent Fri/Sat. 20 NOVLAN && .PRELIMINARY POINT TEMPS/POPS... El Paso 74 93 70 87 / 20 10 40 30 Sierra Blanca 70 90 67 84 / 20 10 30 50 Las Cruces 70 90 66 85 / 20 20 40 40 Alamogordo 69 90 67 85 / 40 20 40 40 Cloudcroft 48 69 48 65 / 40 40 50 50 Truth or Consequences 70 89 67 85 / 20 30 50 40 Silver City 61 83 60 80 / 50 40 60 50 Deming 70 91 65 86 / 30 20 50 40 Lordsburg 69 89 66 85 / 50 20 50 40 West El Paso Metro 74 92 69 86 / 20 10 40 30 Dell City 71 93 69 87 / 30 10 30 50 Fort Hancock 73 95 69 88 / 20 10 40 40 Loma Linda 67 89 65 82 / 20 20 50 40 Fabens 72 94 68 87 / 20 10 40 40 Santa Teresa 72 92 68 86 / 20 10 40 40 White Sands HQ 71 90 67 85 / 30 10 50 40 Jornada Range 69 91 66 85 / 30 20 50 40 Hatch 70 92 66 86 / 30 20 50 40 Columbus 72 92 66 86 / 30 20 50 40 Orogrande 71 91 68 85 / 30 10 50 40 Mayhill 54 77 54 72 / 40 50 40 40 Mescalero 55 78 55 74 / 40 50 40 40 Timberon 54 77 55 72 / 40 50 50 40 Winston 57 84 57 80 / 30 50 50 50 Hillsboro 64 89 63 84 / 40 40 60 50 Spaceport 69 90 66 85 / 30 20 50 40 Lake Roberts 55 84 56 79 / 50 50 60 50 Hurley 62 86 61 81 / 40 40 60 50 Cliff 60 87 58 84 / 50 40 50 40 Mule Creek 59 86 59 84 / 50 40 60 50 Faywood 64 87 62 82 / 40 50 60 50 Animas 69 88 66 85 / 50 20 50 40 Hachita 69 90 64 85 / 30 20 50 40 Antelope Wells 67 87 63 83 / 30 30 50 40 Cloverdale 63 84 62 81 / 40 50 60 50 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 14/20
Hazardous weather outlook, Aug 8, 11:18 AM MDT, 7 hours 31 minutes before
Hazardous Weather Outlook National Weather Service El Paso Tx/Santa Teresa NM 1118 AM MDT Wed Aug 8 2018 NMZ401>417-TXZ418>424-091730- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 1118 AM MDT Wed Aug 8 2018 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...This Afternoon and Tonight. Increased moisture and instability this afternoon should result in more showers and thunderstorms across the region this afternoon and evening. Scattered coverage across the area is expected. The primary hazard expected will be strong outflow winds of 40 to 55 mph. Next, due to slow storm motion there is also potential for a few storms to produce heavy rain and isolated flash flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Additional increases in moisture, combined with passing disturbances and dynamics aloft should lead to a period of more stormy weather Thursday through Saturday. The primary threat will transition to heavy rain and flash flooding across the area. Storm activity will trend sharply downward again by Sunday as drier air moves back over. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed; however reports of significant weather should be immediately forwarded to local law enforcement and the National Weather Service. Bird
In the hours before
Special weather statement, Aug 8, 5:50 PM MDT, 59 minutes before
Special Weather Statement National Weather Service El Paso TX 550 PM MDT WED AUG 8 2018 NMZ404-090045- Southwest Desert/Lower Gila River Valley NM- 550 PM MDT WED AUG 8 2018 ...SPECIAL WEATHER STATEMENT... At 547 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles west of Lordsburg. This storm was nearly stationary. Winds in excess of 30 mph with Blowing Dust across the interstate 10 corridor will be possible with this storm. Locations impacted include... Lordsburg Playa. PRECAUTIONARY/PREPAREDNESS ACTIONS... If dust occurs while driving, pull completely off of the road and wait for dust to clear. Torrential rainfall may also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3222 10894 3244 10894 3241 10876 3227 10877 TIME...MOT...LOC 2347Z 252DEG 2KT 3240 10887 LUNDEEN
Special weather statement, Aug 8, 6:49 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service El Paso TX
649 PM MDT WED AUG 8 2018
NMZ411-TXZ418-419-090130-
Southern Dona Ana County/Mesilla Valley NM-
Eastern/Central El Paso County TX-Western El Paso County TX-
649 PM MDT WED AUG 8 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DONA ANA AND
NORTHWESTERN EL PASO COUNTIES UNTIL 730 PM MDT...
At 647 PM MDT, Doppler radar was tracking strong thunderstorms
moving slowly around El Paso and Santa Teresa.
Pea size hail and winds in excess of 50 mph with blowing dust will be
possible with these storms.
Locations impacted include...
Westway, Santa Teresa, Vinton, Anthony, Sunland Park, Union Pacific
Intermodal Terminal, Central El Paso, West El Paso, Franklin
Mountains State Park, Canutillo, La Union, Fort Bliss and Northeast
El Paso.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
&&
LAT...LON 3175 10650 3178 10653 3179 10682 3200 10683
3200 10646 3175 10643 3176 10646 3175 10647
TIME...MOT...LOC 0047Z 240DEG 49KT 3193 10647
ROGASHThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 6:57 PM MDT | Special Weather Statement | EPZ | Grant | 63 min |
| Aug 8, 7:21 PM MDT | Areal Flood Advisory | EPZ | Hidalgo | 3 hr |
| Aug 9, 4:13 AM MDT | Flash Flood Watch | EPZ | Otero | 26 hr |
| Aug 8, 7:22 PM MDT | Special Weather Statement | EPZ | El Paso | 38 min |
| Aug 9, 3:44 PM MDT | Special Weather Statement | EPZ | Hudspeth | 46 min |
Nearby
Special Weather Statements in Texas, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.